Ace the Case: A 53-Year-Old Woman with Shortness of Breath on Exertion

Posttest

You passed! Review the answers below.

Please try again. The questions you answered incorrectly are highlighted in red below.

Question 1
Ms. R progresses despite treatment. She now reports shortness of breath at rest and episodes of syncope. Echocardiogram is repeated and is now showing signs of right ventricular failure. What additional medication should be considered?
Please complete this question.
Please try again.

Correct answer: A.

Rationale: Ms. R now has high-risk PAH. All patients with high-risk PAH should be treated with an intravenous prostanoid, such as epoprostenol.1,8 Inhaled iloprost can be used as a second-line treatment in those who cannot tolerate intravenous medication.1,8 Bosentan would not be helpful. She is already taking an endothelin receptor antagonist. Hospice should not be considered next as the patient is otherwise healthy with additional treatment options.

Back